This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have GAD and am currently on 30 mg. Remeron and 3 mg. Klonopin. Have been on the Klonopin since Dec 2003 and Remeron for approximately 10 weeks (other AD's before that but had problems with them). The Remeron seems to be working fine with no side effects. I am also in therapy to work out my anxiety issues. I am ready to discontinue the Klonopin and my Dr. told me to wean at what is comfortable for me. I am very sensitive to med changes and also have Mitral Valve Prolapse. He said to cut 1/8 of my mid-day dose (a 1 mg. pill) the first week and stay at that amount for the next week to let my body adjust. Then cut 1/8 of my morning dose and stay at that amount for a week. And just continue weaning like that. I guess my concern is, should I experience withdrawals? I have read on the Ashton Manual that Klonopin is really HARD to come off of and it is better to switch to an equal amount of valium and then withdraw because valium has such a long half-life and is not so potent (there is even a withdrawal chart to go by). Have you had patients successfully wean off Klonopin without a lot of withdrawals? Guess I just wanted a second opinion on this because I do not want to be experiencing withdrawals/anxiety for the next year which is about how long it will take to come off of at that slow pace. The reason he has me going so slow is because when we tried it at a higher dose and not at 2 week increments, I had severe anxiety again.
Please give me some good advice as I want to be klonopin free and never want to get on a benzo again unless I have to, especially at that dose. I have heard so many horror stories that I am scared to death about all this. And worrying about this sure doesn't help my anxiety level at all!
At the pace your doctor suggested you are almost guaranteed not to have withdrawal symptoms. If, after doing this for a few weeks, you feel comfortable you can experiment with accelerating the process to match your comfort level.
As long as I go slow, I do fine. One week I decreased it a little more and it really messed up my anxiety. So I am sticking with my original program at weaning .25 mgs. a month total. I cut .125 every other week. It will take awhile but I'm hanging in there and will get off!
I am glad to hear that you are toughing it out. I need to be a little more patient myself, I guess. I have been on Klonipin (klonopin) for five years (2mg/day total). I am at 1mg per day right now. It has been hard. I take .25 in the am, .25 in the afternoon and .5 at night. Once I get off the klonipin (klonopin), I want to get off the zoloft the dr. has been giving me for the last five years as well. I also take some Buspar which is non addicting, so I will save that one for the last taper...buspar is supposed to help with anxiety, as well as boost the antidepressant into gear. Bulls....Anyway, I think I will try the slow pace,as it seems, it is working for you and has worked for me in the past (I had a doctor years ago that gave xanax for awhile and then tapered me very slowly so I did not really miss it). I need patience and a friend to talk to who is going through the same. Thanks for responding....goldie
How did you wean from 2 mg. to 1 mg? Did you just cut back a little every few weeks or so? Did you do ok with the withdrawals? I have read and heard from so many sources that the slower the better. So I guess we just have to be patient! But I will be so glad to be off the stuff.
Hey Baby123, I am doing well with the Klonipin (klonopin) taper. How did I go from 2mg to 1mg a day (now at .5 mg aday)? I grin and bear it each time I take a cut. After a day or two I dont miss the amount I cut. I am also coming off of the Zoloft...I cut from 200mg a day to 50mg as of today. I have a lot more energy! That in itself is helping me cope with the withdrawl (withdrawal). I have been exercising more. The thought of not having to see my shrink is inspiring me, too. I never want to see this person again, because I feel like after 4 or 5 yrs of Klonipin (klonopin), she should have tapered me off herself....My memory is improving, my friends are noticing that I am not as doped up....ALL THESE POSITIVES ARE KEEPING ME GOING. Be strong and continue with your taper a little at a time. I think if you can counteract some of the withdrawl (withdrawal) sypmtoms with some psychological fortitude, you can make it!!! It is hard though, eh? A little beer has helped on rough nights (just a small one). AND, I take Zyrtec for my allergies and I think this helps with sleep. Benadryl is also a good choice for sleep difficulties temporarily. Now I have to figure out how to cut a 100mg Zoloft tab into quarters...lol....They are hard little tabs...goldie
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.